MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 3D REVASCULARIZATION DEVICE; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 3D REVASCULARIZATION DEVICE; NRY
Catalog Number PSR3D
Medical Device Problem Codes Device Damaged Prior to Use (2284); Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
During preparation for a medical procedure, the hospital staff found that the penumbra system 3d revascularization device (psr3d) was kinked upon removal from its packaging.The damage to the psr3d was found prior to use and, therefore, it was removed and was not used in the procedure.The procedure was completed using a stent retriever.
 
Additional Manufacturer Narrative
Results: the psr3d was kinked approximately 157.0 cm, 177.0 cm, 180.5 cm, 186.6 cm, 188.0 cm, 191.0 cm and 192.0 cm from the proximal end.The psr3d stent portion was intact with the delivery wire¿s attachment tip.The psr3d was undamaged.Conclusions: evaluation of the returned psr3d confirmed kinks along the device length.If the psr3d is mishandled upon removal from the packaging hoop, the delivery wire of the psr3d may become kinked.Penumbra revascularization devices are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM 3D REVASCULARIZATION DEVICE
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8130554
Report Number3005168196-2018-02343
Device Sequence Number10829964
Product Code NRY
UDI-Device Identifier00814548017839
UDI-Public00814548017839
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K162901
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/05/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/07/2021
Device Catalogue NumberPSR3D
Device Lot NumberC07669
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/05/2018
Supplement Date Received by Manufacturer02/06/2019
01/14/2005
Initial Report FDA Received Date12/04/2018
Supplement Report FDA Received Date03/08/2019
09/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005